MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY
Model Number 421041
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Erythema (1840); Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Arthralgia (2355); Skin Inflammation/ Irritation (4545); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2: age at the time of event - 38 years.The event is considered as misuse since the end user had an allergy to silicone and using improper device for their medical condition and/or known risk factors considering end user already has allergic reaction to adhesives and still used the adhesive product.Also, she had a systemic silicone reaction.Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 9618003.
 
Event or Problem Description
The end user reported that she used one out of ten wafers for known lot and had allergy to silicone and inquired if there was silicone in this wafer as she felt she had a "systemic silicone reaction" as evidenced by her stoma being more red in color than usual and swollen up to thirty-eight millimeters (mm).The peristomal skin was unremarkable but she had "head to toe inflammation" as evidenced by overall body itchy hives and sore joints.She has worn this wafer since (b)(6) 2023 and the wear time for each wafer was five days.She usually did not need to mold the wafer as her stoma usually measures thirty-two mm, but it was approximately thirty-eight mm and she put the wafer and pouch together.She also, removed the wafer backing and molded the wafer stoma opening from the back instead of the front.She had taken a maintenance dose of diphenhydramine (benadryl) and high dose steroids.No photograph is available at this time.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions h10: investigation summary photograph, video and/or physical sample evaluation: no photographs associated with this case were received and no unused return sample was expected.Batch record revision results: lot 3c06714 was manufactured on 14/apr/2023, in ffs #1 line, with a total of (b)(4) market units (mkus).The compliance engineer performed a batch record review on 12/oct/2023, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material identification (id) 1709736 and manufacturing order (b)(4).The production process, in-process control, testing results and packaging of products was run according to the process instruction and recorded.Review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.Historical complaints review: on 12/oct/2023, compliance engineer ran a query in database in order to verify the complaints reported for the 3c06714 lot for the malfunction code ¿clinical mis indication, end user is using improper device for their medical condition and/or known risk factors¿ for the specific ¿misuse and allergic systemic¿ defect and as result, no additional complaints were identified during this search.Historical nonconformance review: on 12/oct/2023, compliance engineer ran a query in database looking for any in process nonconformance / corrective and preventive actions (capa (s)) associated to the malfunction code ¿clinical mis indication, end user is using improper device for their medical condition and/or known risk factors¿ for the specific ¿misuse and allergic systemic¿ defect for lot number 3c06714 and as result, no nonconformance / corrective and preventive actions (capa (s)) for this malfunction code were generated during the manufacturing process of the referenced lot.Conclusions: the review of the batch record for lot 3c06714 showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements, all applicable manufacturing and quality processes were followed, and no discrepancies or deviations were recorded.No changes to the end-to-end manufacturing process or components used during assembly of the batch were made.No nonconformity has been registered during the manufacturing process of the affected lot for the malfunction code ¿clinical mis indication, end user is using improper device for their medical condition and/or known risk factors¿ for the specific ¿misuse and allergic systemic¿ defect.No additional complaints were reported for lot affected related to the malfunction code ¿clinical mis indication, end user is using improper device for their medical condition and/or known risk factors¿ for the specific ¿misuse and allergic systemic¿ defect.Based on this, no negative trend was identified.The customer states that she has a silicone allergy and is using the product despite the tape collar being silicone lined, going against instructions for use (ifu) ¿ins natura low pressure coupling int¿ therefore triggering the allergic reaction, due to this, the malfunction is categorized as misuse and holds no relation with the product¿s manufacturing process.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 9618003.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key17923327
Report Number9618003-2023-06911
Device Sequence Number16846702
Product Code EXE
UDI-Device Identifier00768455133833
UDI-Public00768455133833
Combination Product (Y/N)N
Initial Reporter StateOR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number421041
Device Lot Number3C06714
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer11/11/2023
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale